Tennessee, 2008Damaging Wind in Tennessee, July 4, 2008
July 4, 2008 · NWS OHX · 1 event in 1 county or zone
There was an isolated severe thunderstorm in Fentress County on July 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was an isolated severe thunderstorm in Fentress County on July 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 4, 2:27 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 4, 2:27 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT FRI JUL 4 2008
.DISCUSSION...
WEAK TROUGH/FRONT TO THE NORTH ALONG A LINE FROM NRN AR THROUGH
CNTRL KY BECOMING COMPLICATED BY BNDRYS ASSOCD WITH OLD
CONVECTION. MODELS CONTINUE TO EXPECT THIS TROUGH TO DROP SWD TONIGHT
AND THEN DISSIPATE OVER THE AREA. THIS WILL REDUCE POPS FOR TOMORROW
AND SUN AS DRIER AIR FILTERS INTO THE AREA ABOVE THE BNDRY LAYER.
SOUTH FLOW AT THE SFC WILL PERSIST OVER THE AREA SUN-TUE AS THE
BERMUDA REASSERTS INFLUENCE. AS THIS SLY FLOW CONTINUES...MODEL SNDGS
SHOW MOISTURE INCREASING FROM 1.0 INCHES TO 1.7 INCHES BY MON NGT.
COLUMN MOISTURE INCREASES FURTHER TO NEARLY 2 INCHES AS ANOTHER
WEAK FRONT DIVES SEWD INTO THE OHIO VALLEY ON WED.
THE FRONT HANGS IN THE AREA ON THU AND MOST OF FRI BEFORE
INJECTING A BIT OF DRIER AIR INTO THE AREA WITH COLUMN MOISTURE DROPPING
DOWN TO AROUND 1.1 INCHES BY SAT AM. THUS A CHANCE OF RAIN WILL CONTINUE
THROUGH THE FORECAST WITH THE POP BEING MODULATED BY DIURNAL TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 67 85 66 89 / 50 30 10 20
CLARKSVILLE 65 86 63 89 / 40 20 10 10
CROSSVILLE 64 79 63 83 / 60 40 20 20
COLUMBIA 68 85 67 89 / 50 30 20 20
LAWRENCEBURG 68 85 67 87 / 50 30 20 20
WAVERLY 66 86 64 88 / 40 20 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Jul 4, 3:40 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT FRI JUL 4 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-052145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
440 PM CDT FRI JUL 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS TONIGHT WILL PRODUCE LOCALLY HEAVY DOWNPOURS.
A FEW MAY PRODUCE BRIEF...GUSTY...WINDS TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
19
Thunderstorm Wind, Fentress
- When
- July 4, 4:15 PM CST
- Where
- Fentress County, 1.59 mi NNW of Camp Ground
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.202, -85.056
A large spruce tree fell on a house located at 3090 Martha Washington Road in Clarkrange. The tree caused some damage to the home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, July 4, 20081 injured · $71,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Maryland, July 4, 2008$92,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Mississippi, July 4 to 5, 2008$45,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Montana, July 4, 20081.75 in hail · 43 events
- Flash Flood and Hail in Mississippi, July 4 to 5, 2008$35,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Montana, July 4, 2008$32,000 · 1.75 in hail · 12 events
- Damaging Winds in Virginia, July 4, 2008$22,000 · 52 kt wind · 15 events
- Damaging Winds and Lightning Strike in Alabama, July 4, 20083 injured · $5,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Arizona, July 4, 2008$25,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Oklahoma, July 4, 2008$20,000 · 1.25 in hail · 2 events
- Wildfire and Damaging Winds in Montana, July 4, 2008$2,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Georgia, July 4, 20081 injured · $7,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111344.